Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

August 9, 2011Jefferson County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 9, 2011, 2:06 PM MDT for Jefferson County, Idaho. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 2:06 PM MDT (20:06 UTC)
Expired
Aug 9, 2011, 3:30 PM MDT
In force
84 min
Issued by
NWS Pocatello, ID

County Jefferson County, ID

The radar

The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4507 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WWUS85 KPIH 092006
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT TUE AUG 9 2011

IDZ020-092130-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
206 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 330 PM MDT

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CENTRAL INL..MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SOUTHEAST INL...
   OSGOOD...

LAT...LON 4328 11220 4328 11237 4347 11301 4384 11284
      4381 11202
TIME...MOT...LOC 2006Z 278DEG 17KT 4362 11276

$$

DMH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:01 PM MDT, 5 minutes earlier.

Area forecast discussion, Aug 9, 2:01 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT TUE AUG 9 2011

.DISCUSSION...WEAK UPPER TROUGH SLIPPING THROUGH PANHANDLE ALONG
DIVIDE INTO MONTANA THIS AFTERNOON. CONVECTION FIRING IN COMPLEX
TERRAIN OVER CENTRAL MTS AND ALONG DIVIDE PER SAT AND RADAR
IMAGERY. SOUNDINGS INDICATE DRY LOWER LEVELS FOR POTENTIAL FOR
GUSTY WINDS. CONVECTION TO LINGER AND MOVE EAST THROUGH THIS
EVENING BUT NOT MUCH EXPECTED PAST MIDNIGHT AS SHORTWAVE WILL BE
WELL EAST OF THE REGION BY THEN. A BIT OF MOISTURE MAY LINGER
WEDNESDAY AFTERNOON AND EVENING FOR ADDITIONAL CONVECTION ALONG
THE DIVIDE AS NEXT PACNW SHORTWAVE TROUGH EJECTS NORTHEAST ACROSS
THE PANHANDLE. HAVE KEPT WEAK POPS ALONG NORTHERN BORDER BUT REST OF
EASTERN IDAHO SHOULD REMAIN DRY. UPPER RIDGE BUILDS INTO EASTERN
IDAHO FOR THURSDAY THROUGH SATURDAY WITH DRY AND WARMING
CONDITIONS ACROSS THE FORECAST AREA. MODELS CONTINUE TO TREND
WETTER WITH NORTHWARD SURGE OF MONSOONAL MOISTURE BY SUNDAY.
CONTINUED TREND OF NUDGING FORECAST POPS UPWARD FOR SUNDAY AND
BEYOND. DMH

&&

.AVIATION...DEVELOPMENT IN NORTHERN SNAKE RIVER PLAIN NOT PRODUCING
MUCH IF ANY LIGHTNING AT 130 PM.  FOR NOW JUST KEPT MENTION OF CB IN
TAF SITES WITHOUT ANY TSTMS.  CLOSEST THUNDERSTORM ACTIVITY SHOULD
BE TO IDA AND MAY NEED TO INCLUDE MORE SO THERE IF ANYWHERE BUT WILL
MONITOR CLOSELY.  VFR CONDITIONS WILL DOMINATE THROUGH WEDNESDAY.
GK

&&

.FIRE WEATHER...BROAD UPPER TROF REMAINS OVER DISTRICT TODAY AND
EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAINLY OVER
475...476...477...410 AND 411 THIS EVENING.  EXPECT MOST ACTIVITY
WEDNESDAY TO BE IN SAME REGION WITH A COLD FRONTAL PASSAGE IN THE
EVENING WITH WEAK UPPER TROF.  EXPECT BREEZIEST CONDITIONS ON
THURSDAY BEHIND COLD FRONT.  COOLER THAN NORMAL TEMPERATURES WILL
KEEP HUMIDITY VALUES ELEVATED THROUGH FRIDAY WITH DRIER AND WARMER
CONDITIONS MOVING IN SATURDAY AND SUNDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 9, 5:15 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
515 AM MDT TUE AUG 9 2011

IDZ017>025-031-032-101115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
515 AM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER THE CENTRAL IDAHO
MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WINDS AND SMALL
HAIL WILL BE POSSIBLE WITH SOME OF THESE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 9, 2:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT TUE AUG 9 2011

IDZ020-092130-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
206 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 330 PM MDT

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CENTRAL INL..MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SOUTHEAST INL...
   OSGOOD...

LAT...LON 4328 11220 4328 11237 4347 11301 4384 11284
      4381 11202
TIME...MOT...LOC 2006Z 278DEG 17KT 4362 11276

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:29 PM MDTSpecial Weather StatementPIHBonneville46 min
Aug 9, 3:45 PM MDTSpecial Weather StatementPIHButte45 min
Aug 9, 4:42 PM MDTSpecial Weather StatementPIHFremont48 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.